MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-65-P-NS-0
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the 0.018 hydrophilic wire utilized through the cxi support catheter kinked while inside the patient's vasculature and required a surgical intervention to remove it.Access was gained via the pedal artery.As the physician was trying to advance the wire through the heavily calcified, narrowed, popliteal artery lesion, it kinked.Additional attempts using other cxi support catheter sizes were unsuccessful due to the heavy calcification of the lesion; therefore, the procedure was aborted.No other device malfunctions were reported.According to the initial reporter, a section of the device did not remain inside the patient¿s body.No additional adverse effect was reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, manufacturing instructions, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the distal tip off the device was separated from the catheter.The distal segment was observed to be flattened at the point of separation.No other damage to the distal segment was noted.There was a kink in the shaft at a distance of 52.8 cm from the proximal hub of the device.The stiff end of an 0.018 inch wire guide was passed through proximal hub without resistance up to a distance of 2.6 cm from the point of separation.The wire was then unable to advance beyond that point.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, manufacturing instructions, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the distal tip off the device was separated from the catheter.The distal segment was observed to be flattened at the point of separation.No other damage to the distal segment was noted.There was a kink in the shaft at a distance of 52.8 cm from the proximal hub of the device.The stiff end of an 0.018 inch wire guide was passed through proximal hub without resistance up to a distance of 2.6 cm from the point of separation.The wire was then unable to advance beyond that point.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7454684
Report Number1820334-2018-01137
Device Sequence Number19141359
Product Code KRA
UDI-Device Identifier00827002183674
UDI-Public(01)00827002183674(17)210124(10)8533401
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-65-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;